Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Wichita, KS

April 10, 2016Butler County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2016, 11:07 PM CDT for Butler County, Cowley County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 11:07 PM CDT (04:07 UTC)
Expired
Apr 11, 2016, 12:00 AM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WUUS53 KICT 110407
SVRICT
KSC015-035-110500-
/O.NEW.KICT.SV.W.0018.160411T0407Z-160411T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUGLASS...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...DOUGLASS...LEON...ATLANTA...LATHAM...ROCK...BEAUMONT...AUGUSTA
  MUNICIPAL AIRPORT AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM AND MAY CAUSE FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FOR SOUTHERN BUTLER COUNTY...THE SEVERE THUNDERSTORM WARNING
REPLACES THE SEVERE THUNDERSTORM WARNING THAT HAD BEEN IN EFFECT FOR
SOUTHWEST BUTLER COUNTY UNTIL 1115 PM CDT.

&&

LAT...LON 3739 9707 3769 9708 3778 9653 3732 9653
TIME...MOT...LOC 0404Z 263DEG 16KT 3756 9694 

HAIL...1.25IN
WIND...60MPH
 
$$

ES
3 follow-up statements
224 
WWUS53 KICT 110428
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT SUN APR 10 2016

KSC015-035-110500-
/O.CON.KICT.SV.W.0018.000000T0000Z-160411T0500Z/
BUTLER KS-COWLEY KS-
1128 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN BUTLER AND NORTHERN COWLEY COUNTIES...

AT 1127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LEON...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...DOUGLASS...LEON...ATLANTA...LATHAM...ROCK...BEAUMONT...AUGUSTA
MUNICIPAL AIRPORT AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3739 9707 3769 9708 3778 9653 3732 9653
TIME...MOT...LOC 0427Z 263DEG 16KT 3757 9681 

HAIL...1.00IN
WIND...<50MPH
 
$$

ES
596 
WWUS53 KICT 110443
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT SUN APR 10 2016

KSC035-110451-
/O.CAN.KICT.SV.W.0018.000000T0000Z-160411T0500Z/
COWLEY KS-
1143 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3769 9708 3778 9653 3748 9653 3748 9707
TIME...MOT...LOC 0441Z 261DEG 25KT 3759 9665 

$$

KSC015-110500-
/O.CON.KICT.SV.W.0018.000000T0000Z-160411T0500Z/
BUTLER KS-
1143 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN BUTLER COUNTY...

AT 1141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LATHAM...OR 9
MILES SOUTHEAST OF LEON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...DOUGLASS...LEON...LATHAM...BEAUMONT AND AUGUSTA MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINS ARE OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3769 9708 3778 9653 3748 9653 3748 9707
TIME...MOT...LOC 0441Z 261DEG 25KT 3759 9665 

HAIL...1.00IN
WIND...60MPH
 
$$

ES
189 
WWUS53 KICT 110453
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SUN APR 10 2016

KSC015-110501-
/O.EXP.KICT.SV.W.0018.000000T0000Z-160411T0500Z/
BUTLER KS-
1153 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUTLER COUNTY WILL
EXPIRE AT 1200 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AROUND 35 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT
CROSSES FAR SOUTHEAST BUTLER COUNTY.

LAT...LON 3769 9708 3778 9653 3748 9653 3748 9707
TIME...MOT...LOC 0448Z 263DEG 16KT 3759 9665 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:22 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 10, 9:22 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT SUN APR 10 2016

.SYNOPSIS...
ISSUED AT 236 PM CDT SUN APR 10 2016

WATER VAPOR IMAGERY SHOWS A CIRCULATION OVER THE DESERT SW WITH
MORE ROBUST SHORTWAVE ENERGY DIVING SOUTHEAST ACROSS NORTHERN MN.
AT THE SURFACE...COLD FRONT EXTENDS FROM SOUTHERN MN...INTO
NORTHERN KS AND BECOMES A DRYLINE THROUGH THE OK/TX PANHANDLE.

&&

.UPDATE...
ISSUED AT 921 PM CDT SUN APR 10 2016

INITIAL WAVE THAT MOVED NE OUT OF WRN OK...HAS LED TO A LINE OF
SHOWERS/STORMS DEVELOPING ALONG THE MAIN SYNOPTIC COLD FRONT AT THIS
TIME. LOW LEVEL MOISTURE TRANSPORT AND LOW LEVEL JET HELPING TO
INTENSIFY THIS LINE OF STORMS...WITH MUCAPE VALUES OF 1000-1500 J/KG
AIDING SOME SEVERE STORMS.  THINK THE SEVERE THREAT WILL CONTINUE IN
THE CURRENT WATCH AREA...AS LOW LEVEL JET CONTINUES TO FEED UNSTABLE
AIR INTO THE FRONTAL BOUNDARY...WITH BULK SHEAR AROUND 45 KTS.
EXPECT THE SEVERE THREAT TO WANE AFTER MIDNIGHT...WITH TRAINING
STORMS POSSIBLY POSING A HEAVY RAINFALL THREAT FOR COUNTIES ALONG
THE KS/OK BORDER.

AM A LITTLE CONCERNED HOW FAR NORTH ANY ADDITIONAL CONVECTION WILL
GET OVERNIGHT...AS LOW LEVEL JET FEEDS CURRENT AREA OF
STORMS...KEEPING ANY ELEVATED CONVECTION FROM DEVELOPING FURTHER
NORTH.  WILL KEEP THE HIGHEST POPS GOING FOR AREAS SE OF THE KS
TURNPIKE....WITH A SHARP GRADIENT TO THE POPS TO THE NW OF THIS
AREA. STILL SOME UNCERTAINTY IF THE ICT METRO AREA SEE ANY
CONVECTION OVERNIGHT...GIVEN THE REASONS STATED ABOVE.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STORMS ARE STILL EXPECTED TO DEVELOP ALONG THE SOUTHWARD MOVING
FRONT LATE THIS AFTERNOON AND POSSIBLY CLOSER TO SUNSET. EVEN IF A
FEW STORMS DEVELOP AFTER 4PM...CONFIDENCE IS HIGH THAT COVERAGE
WILL BECOME MORE WIDESPREAD ONCE THE LOW LEVEL FLOW BACKS AND
INCREASES AFTER 00Z. ONE OF THE CONSISTENT MODEL THEMES HAS BEEN
TO INCREASE THE AMOUNT OF CONVECTION OVER SOUTH CENTRAL KS IN
RESPONSE TO THIS BACKED LOW LEVEL JET. STILL LOOKS LIKE LARGE HAIL
AND WET MICROBURST WINDS WILL BE THE MAIN THREAT WITH STORMS THIS
EVENING. ALSO CANT RULE OUT A FEW FLOOD WARNING FOR COUNTIES BORDERING
OK ALONG WITH SE KS...ESPECIALLY IF WE CAN GET SOME BACKBUILDING
OVER FAR SOUTH CENTRAL KS. BEST SEVERE THREAT STILL LOOKS TO BE
SOUTHEAST OF THE KS TURNPIKE.

MAY SEE A COUPLE AREAS OF RAINFALL LATE TONIGHT. ONE WILL
OBVIOUSLY BE ASSOCIATED WITH THE FRONT AND LOW LEVEL JET
INTERACTIONS...BUT FEEL THERE MAYBE ANOTHER AREA OVER CENTRAL KS
THE RESULT OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. WOULD NOT
BE SURPRISED TO SEE THIS AREA OF PRECIP OVER CENTRAL KS LAST INTO
MON MORNING...BEFORE QUICKLY DISSIPATING AS THE AFTERNOON HOURS
APPROACH. ANY CONVECTION OVER SOUTH CENTRAL AND SE KS SHOULD ALSO
QUICKLY COME TO AN END MON AFTERNOON INTO EARLY MON EVENING.

BELOW NORMAL TEMPS WILL OVERSPREAD THE REGION ON MON BEHIND THE
COLD FRONT AS HIGHS TOP OUT AROUND 60. WET GROUNDS MAY ALSO HELP
TO HOLD TEMPS DOWN MON.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STILL GOOD MODEL AGREEMENT THAT ANOTHER IMPULSE WILL MOVE OUT OF
THE DESERT SW AND ACROSS THE SOUTHERN PLAINS TUE NIGHT INTO WED.
ANY PRECIP WITH THIS FEATURE IS STILL EXPECTED TO REMAIN SOUTH OF
THE FORECAST AREA. ATTENTION WILL THEN TURN TO A MUCH MORE ROBUST WAVE
TO START DIGGING OVER THE WESTERN CONUS WED NIGHT INTO THU. IN
RESPONSE...RETURN FLOW WILL COMMENCE ACROSS THE PLAINS AND WILL
GET US BACK TO NORMAL HIGHS BY THU WITH WARMING CONTINUING INTO
THE WEEKEND. UNLIKE THE LAST FEW DAYS...THERE IS DECENT MODEL
AGREEMENT THROUGH SAT...WITH BOTH THE ECMWF AND GFS CLOSING THIS
SYSTEM OFF OVER NORTHERN NM/SOUTHERN CO AND LEAVING IT THERE
THROUGH AT LEAST SUN NIGHT IF NOT LONGER. THIS SCENARIO WOULD
RESULT IN INCREASED RAIN CHANCES FRI AND ESPECIALLY FOR THE
WEEKEND...BUT THE BIGGEST IMPACT RESULTING FROM PRECIP MAYBE FOR
THE FRONT RANGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 633 PM CDT SUN APR 10 2016

A COLD FRONT HAS OOZED SOUTH ACROSS THE FORECAST AREA LATE THIS
AFTERNOON...CURRENTLY LOCATED JUST TO THE SOUTHEAST OF THE KS
TURNPIKE. TCU DEVELOPING JUST AHEAD OF THE FRONT WILL LIKELY LEAD TO
SHRA/TSRA ALONG THE FRONT IN THE NEXT HOUR OR TWO...AS A WAVE IN WRN
OK LIFTS NE ALONG THE BOUNDARY...HELPING TO WEAKEN THE CAP. SO
EXPECT SHOWERS/STORMS OVER INITIALLY OVER SE KS. PLAN ON GOING WITH
VCTS AND THEN PREVAILING SHRA VCTS FOR KCNU AS THIS AREA MAY SEE A
COUPLE OF ROUNDS OF CONVECTION. MAY ALSO SEE SOME MVFR CIGS NEAR THE
STRONGEST STORMS.

AS THE NIGHTTIME WEARS ON...LOW LEVEL JET WILL LEAD TO ALOT OF LOW
LEVEL MOISTURE OVERRUNNING THE STALLED BOUNDARY IN SRN KS...WITH
MORE WIDESPREAD ELEVATED CONVECTION DEVELOPING OVERNIGHT...EVEN FOR
AREAS NORTH OF THE BOUNDARY NEAR KICT/KHUT AND POSSIBLY AS FAR NORTH
AS KSLN AND KGBD. SO WILL GO WITH VCTS FOR THESE LOCATIONS FOR THE
OVERNIGHT INTO THE EARLY MON MORNING HOURS.

EXPECT THE SHOWERS/STORMS TO DIMINISH BY AROUND 09-10Z/MON AND BY
AROUND SUNRISE IN SE KS.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 236 PM CDT SUN APR 10 2016

FOR THE FIRST TIME IN A WHILE...THE FIRE DANGER CONCERNS WILL BE
MINIMAL THROUGH THE NEXT FEW DAYS.

COOL AND WET CONDITIONS CAN BE EXPECTED MON BEHIND THE FRONT WHICH
WILL RESULT IN NO FIRE WEATHER THREAT. WINDS WILL COME AROUND TO
THE SOUTH AND SOUTHEAST FOR TUE BUT WILL REMAIN IN THE 10 TO 14
MPH RANGE. IN ADDITION...COOL TEMPS WILL KEEP RH'S IN CHECK
PROVIDING A DECENT DAY TO BURN. NOT MUCH IS EXPECTED TO CHANGE FOR
WED WITH WINDS REMAINING OUT OF THE SOUTH/SOUTHEAST AND WILL
INCREASE SLIGHTLY INTO THE 10 TO 16 MPH...WITH THE HIGHER SPEEDS
WEST OF I-135. RH VALUES WILL AGAIN BE ON THE HIGHER SIDE DUE TO
COOLER TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  59  34  63 /  60  40  10   0
HUTCHINSON      48  59  32  63 /  50  40   0   0
NEWTON          48  59  33  62 /  50  40  10   0
ELDORADO        50  59  34  62 /  60  50  10   0
WINFIELD-KWLD   52  59  35  63 /  90  50  10   0
RUSSELL         43  59  31  65 /  20  30   0   0
GREAT BEND      43  60  31  66 /  40  30   0   0
SALINA          44  61  31  64 /  30  30   0   0
MCPHERSON       46  59  31  62 /  40  30   0   0
COFFEYVILLE     55  61  36  62 /  90  70  10   0
CHANUTE         51  59  34  61 /  90  60  10   0
IOLA            51  59  33  60 /  90  60  10   0
PARSONS-KPPF    54  60  35  61 /  90  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KETCHAM
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KETCHAM
Hazardous weather outlook, Apr 10, 9:47 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT SUN APR 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
947 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STORMS ARE EXPECTED TO CONTINUE OVERNIGHT SOUTHEAST OF THE KANSAS
TURNPIKE AND WILL ATTEMPT TO SPREAD NORTH THROUGH THE LATE NIGHT
HOURS. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL AROUND MIDNIGHT...
SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREATS WILL BE GOLF
BALL SIZE HAIL AND 60 MPH WINDS. LOCALIZED FLOODING WILL ALSO BE
POSSIBLE FOR AREAS NEAR THE KANSAS-OKLAHOMA BORDER ALONG WITH
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST KANSAS MONDAY...EMBEDDED IN A LARGER AREA OF SHOWERS.
THE THREAT OF STORMS WILL END BY MONDAY NIGHT.

DANGEROUS BURNING CONDITIONS WILL RETURN TO AREAS ALONG AND WEST
OF I-135 FOR THURSDAY AND FRIDAY. IN ADDITION...THE POSSIBILITY OF
THUNDERSTORMS WILL INCREASE FRIDAY AND ESPECIALLY FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON/KETCHAM

In the hours before

Local storm report, Apr 10, 9:55 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             INDEPENDENCE            37.23N 95.71W
04/10/2016  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

            NORTH SIDE OF TOWN.

&&

BDK
Local storm report, Apr 10, 10:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             6 NE CALDWELL           37.10N 97.53W
04/10/2016  E0.75 INCH       SUMNER             KS   STORM CHASER

&&

VJP
Special weather statement, Apr 10, 10:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT SUN APR 10 2016

KSZ092-093-110345-
SUMNER KS-COWLEY KS-
1010 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WELLINGTON...MOVING
  EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WELLINGTON...OXFORD AND GEUDA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3706 9743 3723 9748 3734 9709 3707 9703
TIME...MOT...LOC 0306Z 259DEG 18KT 3716 9736

ES
Local storm report, Apr 10, 10:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLOOD            INDEPENDENCE            37.23N 95.71W
04/10/2016                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING WITH 6 TO 8 INCHES OF
            WATER OVER LAUREL AND HACKNEY ROADS AS WELL AS FLOODING
            ON BOTH SIDES OF TOWN.

&&

VJP
Local storm report, Apr 10, 10:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             MULVANE                 37.48N 97.24W
04/10/2016  E0.88 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS VIA FACEBOOK OF PEA TO NICKEL SIZED HAIL
            COVERING THE GROUND.

&&

VJP
Local storm report, Apr 10, 10:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             MULVANE                 37.48N 97.24W
04/10/2016  M1.00 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORT VIA KWCH OF QUARTER SIZED HAIL IN A PICTURE
            FROM A VIEWER. TIME IS BASED ON RADAR.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:28 PM CDTSpecial Weather StatementICTMontgomery32 min
Apr 10, 8:35 PM CDTSpecial Weather StatementICTLabette, Montgomery40 min
Apr 10, 8:41 PM CDTSpecial Weather StatementICTCowley64 min
Apr 10, 8:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery34 min
Apr 10, 9:07 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson37 min
Apr 10, 9:10 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk65 min
Apr 10, 9:35 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson55 min
Apr 10, 9:45 PM CDTAreal Flood WarningICTChautauqua, Cowley, Montgomery9 hr
Apr 10, 10:10 PM CDTSpecial Weather StatementICTSumner35 min
Apr 10, 10:18 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
Apr 10, 10:24 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Apr 11, 3:28 AM CDTFrost AdvisoryICTAllen, Butler, Elk, Greenwood, Harper, Kingman and 5 more29 hr
Apr 11, 3:28 AM CDTFreeze WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more29 hr
Apr 11, 6:52 AM CDTSpecial Weather StatementICTCowley, Harper, Kingman, Reno, Sedgwick, Sumner23 min
Apr 11, 7:05 AM CDTHigh Wind WarningICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more2 hr
Apr 11, 10:08 AM CDTSpecial Weather StatementICTChase22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.